Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 134, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 17, 2015, 4:02 PM EDT for Jefferson County, Madison County, Florida; Brooks County, Georgia. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2015, 4:02 PM EDT (20:02 UTC)
- Expired
- Jun 17, 2015, 4:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Jefferson County, FL, Madison County, FL, Brooks County, GA
The radar
The Moody AFB radar (KVAX), 58 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 4:10 PM EDT | TSTM WND DMG | 3 Se Hamburg, FL | TREE DOWN NEAR INTERSECTION OF LITTLE CAT ROAD AND FARM CENTER ROAD |
| Jun 17, 4:29 PM EDT | TSTM WND DMG | 3 Wsw Hamburg, FL | TREE DOWN ON LOVETT ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 715 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
774 WUUS52 KTAE 172002 SVRTAE FLC065-079-GAC027-172045- /O.NEW.KTAE.SV.W.0134.150617T2002Z-150617T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 402 PM EDT WED JUN 17 2015 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN JEFFERSON COUNTY IN THE BIG BEND OF FLORIDA... NORTH CENTRAL MADISON COUNTY IN THE BIG BEND OF FLORIDA... SOUTHWESTERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 445 PM EDT * AT 402 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF MADISON...AND MOVING NORTHWEST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... QUITMAN...LOVETT...EMPRESS...CHERRY LAKE...HAMBURG...NANKIN AND ASHVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3057 8335 3047 8348 3062 8377 3082 8362 TIME...MOT...LOC 2002Z 128DEG 13KT 3056 8350 $$ 11-MOORE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 11:14 AM EDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jun 17, 11:14 AM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1114 AM EDT WED JUN 17 2015
...DANGEROUS HEAT LIKELY TODAY AND THURSDAY...
.NEAR TERM [THROUGH TODAY]...
NOT MUCH CHANGE TO THE FORECAST TODAY AS STACKED HIGH PRESSURE WILL
REMAIN IN PLACE OVER THE SOUTHEASTERN STATES. AT THE LOWEST LEVELS,
THIS HIGH PRESSURE IS PROVIDING NORTHERN WINDS, WHICH MAY ACT TO
KEEP AFTERNOON THUNDERSTORMS THAT FORM ALONG THE SEA-BREEZE BOUNDARY
PINNED MORE OR LESS IN PLACE TO WHERE THEY FORM. THE LAKE SEMINOLE
AREA IS MOST LIKELY TO HAVE THE HIGHEST COVERAGE OF STORMS THIS
AFTERNOON WITH A CONVERGENCE OF SEA-BREEZE BOUNDARIES AND THIS
NORTHERN FLOW. OTHERWISE, WITH OVERALL LOWER CLOUD AND STORM
COVERAGE ACROSS THE AREA (AND ANOTHER LATE START SEA-BREEZE DAY
EXPECTED), TEMPERATURES WILL WARM INTO THE UPPER 90S TO AROUND 100
TODAY WITH HEAT INDICES PEAKING IN THE 106-110 F RANGE. A HEAT
ADVISORY IS IN EFFECT THIS AFTERNOON FOR THE FLORIDA BIG BEND AND
SOUTHWEST AND SOUTH-CENTRAL GEORGIA FROM NOON UNTIL 6 PM ET.
&&
.AVIATION...
[THROUGH 12Z THURSDAY] VFR CONDITIONS WILL PREVAIL THROUGH THE
PERIOD WITH LIGHT SOUTHERLY OR LIGHT AND VARIABLE WINDS. WE SHOULD
SEE SCATTERED CONVECTION THIS AFTERNOON. WENT WITH VCTS AT ALL BUT
ECP STARTING AT 20Z.
&&
.PREV DISCUSSION [348 AM EDT]...
.SHORT TERM [TONIGHT THROUGH FRIDAY]...
RIDGING ACROSS THE AREA WILL SLOWLY WEAKEN AND SHIFT EAST OF THE
REGION THROUGHOUT THE SHORT TERM PERIOD. EVEN WITH THE RIDGE OFF
THE EAST COAST, IT'LL STILL BE QUITE WARM AND RAIN CHANCES WILL BE
IN THE 30 TO 40 PERCENT RANGE IN THE AFTERNOON HOURS. A HEAT
ADVISORY WILL LIKELY BE NEEDED ON THURSDAY AFTERNOON WITH ANOTHER
DAY OF HIGH TEMPERATURES NEAR 100 AND HEAT INDICES IN THE 106 TO
110 DEGREE RANGE. WITH A LITTLE MORE CONVECTION ANTICIPATED ON
FRIDAY, TEMPERATURES WILL BE JUST A LITTLE COOLER BUT STILL NEAR
HEAT ADVISORY CRITERIA.
.LONG TERM [FRIDAY NIGHT THROUGH WEDNESDAY]...
VERY LITTLE HAS CHANGED WITH THE OVERALL PATTERN IN THE LONG TERM
PERIOD FROM THE LAST COUPLE OF MODEL RUNS. THROUGHOUT THE PERIOD
THE REGION WILL BE ON THE WESTERN EDGE OF THE WESTERN ATLANTIC
RIDGE. THIS PATTERN WILL ALLOW FOR CHANCES OF SHOWERS AND
THUNDERSTORMS EACH AFTERNOON AND EVENING WITH THE DAILY SEA BREEZE
CIRCULATION. HIGHS IN THE MID 90S ARE ANTICIPATED THROUGH THE
WEEKEND. MODELS SHOW A BUILDING MID LEVEL RIDGE OVER THE TENNESSEE
VALLEY ON TUESDAY AND WEDNESDAY WHICH WILL LIKELY RESULT IN
TEMPERATURES WARMING BACK INTO THE UPPER 90S BY THE END OF THE
LONG TERM.
.MARINE...
WITH THE REGION ON THE WESTERN EDGE OF A HIGH PRESSURE AREA IN THE
WESTERN ATLANTIC, WINDS AND SEAS WILL BE LOW FOR THE NEXT SEVERAL
DAYS.
.FIRE WEATHER...NO FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS.
.HYDROLOGY...
DESPITE A SLIGHT INCREASE IN RAIN CHANCES, HEAVY RAINFALL WILL NOT
BE WIDESPREAD ENOUGH TO HAVE A SIGNIFICANT IMPACT ON RIVERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 99 72 99 74 98 / 40 20 30 20 30
PANAMA CITY 92 78 91 77 89 / 20 10 20 10 20
DOTHAN 98 72 97 73 95 / 40 20 40 20 30
ALBANY 100 73 100 74 98 / 40 20 40 20 40
VALDOSTA 100 72 101 74 101 / 40 20 40 20 30
CROSS CITY 98 73 96 76 95 / 20 10 30 20 30
APALACHICOLA 91 78 92 78 90 / 10 10 20 10 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR COASTAL DIXIE-
COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL TAYLOR-COASTAL
WAKULLA-GADSDEN-INLAND DIXIE-INLAND FRANKLIN-INLAND
JEFFERSON-INLAND TAYLOR-INLAND WAKULLA-LAFAYETTE-LEON-
LIBERTY-MADISON.
GA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR BAKER-BEN HILL-
BERRIEN-BROOKS-CALHOUN-CLAY-COLQUITT-COOK-DECATUR-DOUGHERTY-
EARLY-GRADY-IRWIN-LANIER-LEE-LOWNDES-MILLER-MITCHELL-
QUITMAN-RANDOLPH-SEMINOLE-TERRELL-THOMAS-TIFT-TURNER-WORTH.
AL...NONE.
GM...NONE.
&&
NEAR TERM...MOORE
SHORT TERM...GODSEY
LONG TERM...GODSEY
AVIATION...MOORE
MARINE...GODSEY
FIRE WEATHER...BARRY
HYDROLOGY...BARRYIn the hours before
Local storm report, Jun 17, 12:52 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1252 PM EDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 5 SW HOPEWELL 30.33N 83.50W
06/16/2015 MADISON FL UTILITY COMPANY
A GREEN CHERRY TREE FELL ON POWER LINES IN SOUTHERN
MADISON COUNTY DURING TUESDAYS STORM CAUSING A POWER
OUTAGE.
&&
DVDLocal storm report, Jun 17, 4:00 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 PM EDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND DMG STOCKTON 30.94N 83.00W
06/17/2015 LANIER GA 911 CALL CENTER
2 TREES BLOWN DOWN IN STOCKTON
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:43 AM EDT | Heat Advisory | TAE | Dixie, Franklin, Gadsden, Jefferson, Lafayette, Leon and 3 more | 14 hr |
| Jun 17, 10:22 AM EDT | Rip Current Statement | TAE | Bay | 10 hr |
| Jun 17, 3:46 PM EDT | Severe Thunderstorm Warning | TAE | Leon, Liberty, Wakulla | 26 min |
| Jun 17, 4:29 PM EDT | Severe Thunderstorm Warning | TAE | Liberty | 33 min |
| Jun 17, 4:42 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 48 min |
| Jun 17, 4:56 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 49 min |
| Jun 17, 5:00 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden | 15 min |
| Jun 17, 5:18 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 42 min |
| Jun 17, 5:26 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 49 min |
| Jun 17, 5:39 PM EDT | Severe Thunderstorm Warning | TAE | Leon | 11 min |
| Jun 17, 6:15 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Washington | 21 min |
| Jun 17, 3:28 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Lanier, Lowndes | 22 min |
| Jun 17, 5:35 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Irwin, Tift, Turner | 55 min |
| Jun 17, 6:21 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Mitchell | 54 min |
| Jun 17, 6:31 PM EDT | Severe Thunderstorm Warning | TAE | Irwin, Tift, Turner | 44 min |
| Jun 17, 7:10 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Mitchell, Turner, Worth | 65 min |
| Jun 17, 7:20 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Mitchell | 40 min |
| Jun 17, 7:51 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Lee, Mitchell, Terrell | 54 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.